MAUDE Adverse Event Report: MEDTRONIC, INC LAUNCHER 6F GUIDE CATHETER; CATHETER, PERCUTANEOUS

MEDTRONIC, INC LAUNCHER 6F GUIDE CATHETER; CATHETER, PERCUTANEOUS
Model Number LA6EBU35SH
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/17/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
A 6f launcher guide catheter and a 2.75 x 30mm resolute integrity rx coronary, drug eluting stent were used during a procedure to treat a lesion in the cx.It was reported that a the 6f launcher guide catheter passed the two ropes that would be used in the coronaries of the cx.The resolute integrity stent was then passed.Resistance was encountered between the stent and the guide catheter.It was reported that the top of the guide catheter was bent/folded in on its self.The patient is alive with no injury.Due to the picture of the stent been particularly inflated i ticked yes to complaint for the stent but there doesn't seem to be any alleged issue against the stent.
 
Additional Manufacturer Narrative
Device evaluation summary: one 6fr launcher guide catheter was received for analysis.The distal tip was folded in on itself.The shaft od measurement was within specification.It was not possible to measure the id due to the condition of the distal tip.No other damage was noted to the remainder of the device.Additional information: it was stated that no attempt was made to inflate or implant the stent.It was also indicated that the stent deformation occurred when the stent did not pass the tip of the guide catheter.Correction: pma/510(k)# corrected medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Product analysis : two still images were provided for analysis.The first image shows a coiled up 6f launcher guide catheter resting on the device outer box.Lot# 0009706855 and device information on the outer box matches details in the complaint file.An annotation on the box reads ¿extra/hab¿.It appears there is no damage to the outer box.The second image shows the distal end of the launcher catheter.The soft distal tip appears to be folded/rolled back in on itself inside the catheter lumen.It cannot be confirmed from the images provided whether there is other damage to the catheter.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Additional information: there was no damage noted to the packaging.There was no resistance noted while removing the device from the hoop.The device was removed from packaging per ifu.The device was prepped per ifu.The device was removed from packaging and introduced without problems.The device was not excessively torqued.Excessive force was not used during insertion/delivery or withdrawal to/from the lesion site.It was reported that deformation occurred when the launcher tried to pass the stent with an indication that the stent did not leave the catheter.It was stated that the launcher was introduced onto the 0.35 rope and the left artery trunk was catheterised.It was stated that the stent was introduced through the 0.14 ropes.It was noted that the catheter was straining the stent.All devices were removed.It was later reported that there is no complaint allegation against the stent.There was no damage noted to the packaging.The resolute device was removed from packaging, inspected and prepped per ifu without any issues.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
LAUNCHER 6F GUIDE CATHETER
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
MEDTRONIC, INC
37a cherry hill dr
danvers MA 01923
MDR Report Key10314188
Report Number1220452-2020-00065
Device Sequence Number2234895
Product Code DQY
UDI-Device Identifier00613994821324
UDI-Public00613994821324
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K132673
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 12/08/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/21/2021
Device Model NumberLA6EBU35SH
Device Lot Number0009706855
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/03/2020
Initial Date Received by Manufacturer 07/20/2020
Supplement Date Received by Manufacturer07/27/2020
08/31/2020
11/11/2020
Initial Report FDA Received Date07/23/2020
Supplement Report FDA Received Date08/25/2020
09/24/2020
12/08/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age68 YR